Alert archive / Wisconsin / Special Weather Statements in 2019
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Aug 5, 2019, 8:49 PM CDT for 6 counties in Wisconsin. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2019, 8:49 PM CDT (01:49 UTC)
- Expired
- Aug 5, 2019, 9:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Milwaukee, WI
Counties Jefferson County, WI, Milwaukee County, WI, Ozaukee County, WI, Sheboygan County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 51 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 1587 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
916
WWUS83 KMKX 060149
SPSMKX
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
849 PM CDT Mon Aug 5 2019
WIZ051-052-058>060-064>066-060245-
Dodge-Waukesha-Sheboygan-Milwaukee-Ozaukee-Washington-Fond Du
Lac-Jefferson-
849 PM CDT Mon Aug 5 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT OZAUKEE...SOUTHEASTERN
FOND DU LAC...MILWAUKEE...WAUKESHA...WASHINGTON...JEFFERSON...
SOUTHERN SHEBOYGAN AND SOUTHERN DODGE COUNTIES...
At 849 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles east of Sheboygan, to near
Campbellsport, to near Watertown, to near Waterloo. Movement was
southeast at 40 mph.
Winds of 30 to 40 mph are possible with these storms.
Locations impacted include...
Milwaukee, Waukesha, West Allis, Sheboygan, Wauwatosa, New Berlin,
Brookfield, Greenfield, Menomonee Falls, Oak Creek, West Bend,
Muskego, Watertown, Mequon, South Milwaukee, Cudahy, Hartford,
Whitefish Bay, Greendale and Pewaukee.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4357 8779 4349 8779 4338 8787 4326 8791
4307 8787 4302 8790 4294 8784 4284 8784
4284 8869 4309 8901 4331 8901 4330 8886
4348 8847 4366 8830 4375 8771 4368 8770
TIME...MOT...LOC 0149Z 312DEG 36KT 4374 8757 4361 8822 4344 8839 4325
8879 4315 8892
$$
WOODWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Aug 5, 6:55 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Aug 5, 6:55 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion...UPDATED National Weather Service Milwaukee/Sullivan WI 655 PM CDT Mon Aug 5 2019 .UPDATE... Storms are still cellular over central WI and southeast MN. They are producing damaging winds and a few cells have had large hail. It's still uncertain as to whether or not they will evolve into more organized line segments as they roll through southern WI later this evening, but bulk 0-6km shear around 40 kt and ML CAPE axis around 2000 j/kg leaning into the northwest MKX forecast area (Sauk, Marquette, Green Lake, Columbia counties) suggests that the ongoing convection should hold together just long enough to impact this area. As the storms get further into south central and southeast WI late this evening, there will be less instability and shear to support severe storms. The latest SPC Mesoscale discussion basically says we will be waiting on issuing a watch for now and continue to watch the trends. && .AVIATION(00Z TAFS)... Thunderstorms will roll through south central and southeast WI this evening. Expect them to exit far southeast WI just after midnight. Damaging winds and large hail are possible toward central WI, including Baraboo to Fond du Lac and Sheboygan. Then gusty winds are likely with the thunderstorms (but probably not damaging) as they get into southeast WI. Madison is still an uncertain area- we will have to see if the storms hold together by the time they reach there. MVFR ceilings are likely early Tuesday morning, along with some patchy fog in low lying areas and river valleys. Clouds will gradually break up and lift through late morning. Northerly winds are expected Tuesday, with a lake breeze developing by noon. && .PREV DISCUSSION... (Issued 305 PM CDT Mon Aug 5 2019) SHORT TERM... Tonight and Tuesday...Forecast confidence medium. Low to mid level warm, moist advection will increase into the evening ahead of a shortwave trough that will track from nw WI into Lower MI late tnt. This will bring a thermal ridge and mid level lapse rates of 6.5-7.0 C/KM into area with a weak cool front to follow. The MLCAPE will likely rise to 1500-2000 J/KG just ahead of the convection that will eventually merge from srn MN into central and nrn WI. Deep layer shear will be a little stronger than earlier thought with values up to 35 kts. Either way, there will be enough shear and resultant outflows to organize the convection into a line. North to south movement of the line through the evening hours is expected with a SVR threat of damaging winds especially over south central WI. Some showers and storms may linger into the overnight with small chances of tstorms continuing through Tue due to the passage of another weak shortwave trough. Areas of stratus and fog will likely occur Tue AM but burn off by afternoon. Tuesday Night Through Wednesday...Forecast Confidence is Medium. There is a slight chance for a few showers/storms Tuesday night but will be heavily dependent on available forcing from the shortwave pulling through and corresponding moisture. Most of the models suggest it may be too dry in the mid levels behind the system with relatively weak forcing from the shortwave in the upper levels. Thus we expect the area to remain mostly dry. On Wednesday, another front is expected to roll through the region potentially bringing showers/storms to parts of the CWA. There is a bit of uncertainty here as well due to the location of the best forcing and moisture and the timing for when the front rolls through. Some shortwave energy will pull through the area in addition to the front Wednesday afternoon/evening. The uncertainty with location of potential showers/storms is due to the better forcing and moisture being located further north. The models continue to show disagreement in timing and location of precipitation but the best chance for showers/storms will be in the northern parts of the CWA during the late afternoon/early evening. LONG TERM... Thursday Through Sunday...Forecast Confidence is Medium... Thursday and Friday looks to be mostly quiet as high pressure builds in behind the front that will come through Wednesday. Saturday will start dry but an upper level shortwave may push through bringing the potential for showers/storms as the high looks to push out a bit earlier than previously expected. At this point the system looks to track to the north possibly clipping the CWA but it remains a bit early to tell what the track/timing of this system may be. Sunday and Monday look to remain mostly dry but there is quite a bit of uncertainty given differences in the models and the potential for slight deviations in the current forecast to yield potential for showers/storms. AVIATION(21Z TAFS)...Sct-bkn045-060 cumulus and cumulus congestus this afternoon into the evening. A line of tstorms will move south through central and srn WI through the evening with lingering showers and storms possible during the overnight. Areas of stratus and fog will then occur for the early morning hours of Tue and dissipate by late morning on Tue. Areas of Cigs of 600-3000 feet are expected with vsbys of 1-4SM. More sct-bkn035-040 cumulus and cumulus congestus for Tue afternoon and slight chances of tstorms. MARINE...High pressure of 30.0 inches over the east coast of the United States will weaken this afternoon and tonight while low pressure of 29.6 inches remains over Hudson Bay into the middle of the week. Modest southwest winds this afternoon will gradually shift westerly tonight with the passage of a weak cool front. Light and variable winds will return for Tuesday and Tuesday night. Modest southwest winds will develop on Wednesday and shift northwesterly late Wednesday night and Thursday due to a cold frontal passage. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Update...Cronce Tonight/Tuesday and Aviation/Marine...Gehring Tuesday Night through Monday...ARK
Hazardous weather outlook, Aug 5, 3:10 PM CDT, 5 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 310 PM CDT Mon Aug 5 2019 WIZ046-047-051-052-056>060-062>072-062015- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 310 PM CDT Mon Aug 5 2019 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight A line of storms will enter from the north this evening. Damaging wind gusts will be possible especially over south central Wisconsin. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Isolated thunderstorms are possible Tuesday. Cloud to ground lightning is the main concern. Another cold front will move through the area Wednesday afternoon into Wednesday night. A few strong storms are possible with gusty winds and small hail the main concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed after 6 PM. LMZ643>646-062015- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 310 PM CDT Mon Aug 5 2019 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight A line of storms will enter from the northwest this afternoon. Localized damaging wind gusts are possible with the passage of this line of storms this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Isolated thunderstorms are possible Tuesday. Cloud to ground lightning is the main concern. Another cold front will move through the area Wednesday afternoon into Wednesday night. A few strong storms are possible with gusty winds and small hail the main concerns. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-062015- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 310 PM CDT Mon Aug 5 2019 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight A line of storms will move northwest to southeast across Lake Michigan this afternoon and evening. Localized damaging wind gusts are possible. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Isolated thunderstorms are possible Tuesday across the southern half of the lake. Cloud to ground lightning is the main concern. Another cold front will move through the region Wednesday afternoon into Wednesday night. A few strong storms are possible with gusty winds and small hail the main concerns. www.weather.gov/mkx
In the hours before
Special weather statement, Aug 5, 7:20 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
720 PM CDT Mon Aug 5 2019
WIZ046-047-060100-
Green Lake-Marquette-
720 PM CDT Mon Aug 5 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL GREEN LAKE AND MARQUETTE
COUNTIES...
At 719 PM CDT, a strong thunderstorm was located 10 miles west of
Wautoma, moving southeast at 45 mph.
Winds of 40 to 50 mph and pea size hail are possible with this storm.
Locations impacted include...
Montello, Westfield, Princeton, Green Lake, Lawrence, Packwaukee,
Oxford, Endeavor, Neshkoro, Marquette, Glen Oak, Harrisville and
Springfield Corners.
LAT...LON 4386 8888 4379 8889 4366 8960 4398 8960
4398 8900
TIME...MOT...LOC 0019Z 331DEG 38KT 4404 8948
KUROSKILocal storm report, Aug 5, 8:05 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
805 PM CDT MON AUG 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND GST 1 N PRINCETON 43.87N 89.13W
08/05/2019 E55 MPH GREEN LAKE WI EMERGENCY MNGR
GREEN COUNTY EMERGENCY MANAGER ESTIMATED
WIND GUSTS OF 50 TO 55 MPH NEAR PRINCETON.
OBSERVED CROP DAMAGE. TIME ESTIMATED FROM
RADAR.
&&
MRCSpecial weather statement, Aug 5, 8:25 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
825 PM CDT Mon Aug 5 2019
WIZ051-057>059-063-060200-
Dodge-Columbia-Washington-Fond Du Lac-Dane-
825 PM CDT Mon Aug 5 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FOND DU LAC...
COLUMBIA...NORTHEASTERN DANE...NORTHWESTERN WASHINGTON AND DODGE
COUNTIES...
At 824 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Southern Lake Winnebago to near
Beaver Dam to Portage. Movement was southeast at 45 mph.
Winds of 40 to 50 mph are possible with these storms.
Locations impacted include...
Fond Du Lac, Watertown, Beaver Dam, Waupun, Portage, Windsor,
Mayville, North Fond Du Lac, Columbus, Kewaskum, Horicon, Juneau,
Lake Wisconsin, Deforest, Poynette, Lomira, Pardeeville,
Campbellsport, Fall River and Theresa.
LAT...LON 4364 8816 4354 8816 4354 8815 4321 8867
4321 8948 4360 8956 4357 8895 4390 8856
4389 8841 4392 8840
TIME...MOT...LOC 0124Z 330DEG 38KT 4388 8849 4352 8891 4355 8943
KUROSKISpecial weather statement, Aug 5, 8:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
849 PM CDT Mon Aug 5 2019
WIZ051-052-058>060-064>066-060245-
Dodge-Waukesha-Sheboygan-Milwaukee-Ozaukee-Washington-Fond Du
Lac-Jefferson-
849 PM CDT Mon Aug 5 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT OZAUKEE...SOUTHEASTERN
FOND DU LAC...MILWAUKEE...WAUKESHA...WASHINGTON...JEFFERSON...
SOUTHERN SHEBOYGAN AND SOUTHERN DODGE COUNTIES...
At 849 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles east of Sheboygan, to near
Campbellsport, to near Watertown, to near Waterloo. Movement was
southeast at 40 mph.
Winds of 30 to 40 mph are possible with these storms.
Locations impacted include...
Milwaukee, Waukesha, West Allis, Sheboygan, Wauwatosa, New Berlin,
Brookfield, Greenfield, Menomonee Falls, Oak Creek, West Bend,
Muskego, Watertown, Mequon, South Milwaukee, Cudahy, Hartford,
Whitefish Bay, Greendale and Pewaukee.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4357 8779 4349 8779 4338 8787 4326 8791
4307 8787 4302 8790 4294 8784 4284 8784
4284 8869 4309 8901 4331 8901 4330 8886
4348 8847 4366 8830 4375 8771 4368 8770
TIME...MOT...LOC 0149Z 312DEG 36KT 4374 8757 4361 8822 4344 8839 4325
8879 4315 8892
WOODThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:20 PM CDT | Special Weather Statement | MKX | Green Lake, Marquette | 40 min |
| Aug 5, 7:30 PM CDT | Severe Thunderstorm Warning | MKX | Green Lake, Marquette | 30 min |
| Aug 5, 7:57 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dodge, Fond du Lac, Green Lake, Marquette | 33 min |
| Aug 5, 8:07 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Sauk | 38 min |
| Aug 5, 8:25 PM CDT | Special Weather Statement | MKX | Columbia, Dodge, Fond du Lac | 35 min |
| Aug 5, 8:33 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Sauk | 27 min |
| Aug 5, 9:03 PM CDT | Special Weather Statement | MKX | Columbia | 42 min |
| Aug 5, 9:09 PM CDT | Special Weather Statement | MKX | Dane, Iowa | 81 min |
| Aug 5, 9:37 PM CDT | Special Weather Statement | MKX | Dane, Green, Jefferson, Kenosha, Milwaukee, Racine and 3 more | 53 min |
| Aug 5, 10:03 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Lafayette | 42 min |
| Aug 5, 10:47 PM CDT | Special Weather Statement | MKX | Green | 43 min |
Nearby
Special Weather Statements in Wisconsin, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.